MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ANTI-IV CONNEC; DH CPK ANTI-IV (AIV) FEEDING TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ANTI-IV CONNEC; DH CPK ANTI-IV (AIV) FEEDING TUBES
Model Number 20-9225AIV2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the tip was coming off of the nasogastric (ng) tube.Additional information received 01-aug-2018 stated the tip of the feeding broke off inside of the patient.Additional information received 08-aug-2018 stated that on (b)(6) 2018 the tube was placed in the right patient's nare, measuring to the 24cm mark.The nurse was unable to obtain aspirate for ph confirmation and a kidneys-urethra-bladder (kub) x-ray confirmed safe gastric placement.The tip of the tube "had come off" in the patients stomach.The patients bowel movements were monitored and the tip was recovered without incident.The was no reported injury or complication from the feeding tube.A medwatch, report number mw5078844, was received on (b)(6) 2018 stating, "rn placed 5 french ng in pt's right nare without difficulty.Rn unable to aspirate to ph confirmation.Rn then requested xray for placement confirmation.Upon review of xray, the tube was found coiled in the esophagus with the free tip broken off in the stomach.".
 
Additional Manufacturer Narrative
Correction: date of event (b)(4) 2018.Correction: expiration date 01-oct-2020.The device history record for the reported lot number, 202808069, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One sample device was returned.During evelaution it was noted there was a separation/detachment of the bolus tip and tubing.The detached bolus tip was returned.There were signs of bonding agent on the tubing where the bolus tip and tubing was bonded together however, it was not visibly clear.The depth mark of the nasogastric (ng) tube to the y-port was measuring approximately 0.2cm.There was no damage noticed on the tube.The root cause of the reported issue could not be conclusively determined.All information reasonably known as of 03-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ANTI-IV CONNEC
Common Device Name
DH CPK ANTI-IV (AIV) FEEDING TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7811322
Report Number9611594-2018-00133
Device Sequence Number2076309
Product Code FPD
UDI-Device Identifier10815149023752
UDI-Public10815149023752
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model Number20-9225AIV2
Device Catalogue Number104577200
Device Lot Number202808069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date10/08/2018
Patient Sequence Number1
Patient Age3 DA